Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 167, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 4, 2010, 10:00 PM EDT for 4 counties in Ohio. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2010, 10:00 PM EDT (02:00 UTC)
- Expired
- Aug 4, 2010, 10:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, OH, Hancock County, OH, Seneca County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 10:25 PM EDT | TSTM WND DMG | New Riegel, OH | TWO LARGE LIMBS DOWN. OUT BUILDING KNOCKED OVER. |
| Aug 4, 10:55 PM EDT | TSTM WND DMG | 2 E Bucyrus, OH | LARGE LIMB DOWN. |
| Aug 4, 10:55 PM EDT | TSTM WND DMG | Bucyrus, OH | LARGE SYCAMORE TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
274
WUUS51 KCLE 050200
SVRCLE
OHC033-063-147-175-050245-
/O.NEW.KCLE.SV.W.0167.100805T0200Z-100805T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 PM EDT WED AUG 4 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTH CENTRAL OHIO
EASTERN HANCOCK COUNTY IN NORTHWEST OHIO
SENECA COUNTY IN NORTHWEST OHIO
WYANDOT COUNTY IN NORTHWEST OHIO
* UNTIL 1045 PM EDT
* AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VAN BUREN TO FINDLAY TO 7 MILES SOUTHWEST OF VANLUE TO 14
MILES WEST OF MARSEILLES TO 22 MILES SOUTHWEST OF MARSEILLES...AND
MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
FOSTORIA...
UPPER SANDUSKY...
NEW RIEGEL...
MARSEILLES...
UPPER SANDUSKY...
TIFFIN...
SYCAMORE...
BLOOMVILLE...
CHATFIELD...
BUCYRUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4089 8366 4116 8366 4117 8342 4125 8341
4125 8284 4100 8283 4099 8272 4072 8273
4070 8329 4069 8330 4068 8342 4070 8349
4080 8349 4081 8371
TIME...MOT...LOC 0200Z 269DEG 39KT 4119 8355 4104 8351
4089 8349 4073 8361 4053 8370
$$
MULLEN2 follow-up statements
858
WWUS51 KCLE 050216
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1016 PM EDT WED AUG 4 2010
OHC033-063-147-175-050245-
/O.CON.KCLE.SV.W.0167.000000T0000Z-100805T0245Z/
HANCOCK OH-CRAWFORD OH-WYANDOT OH-SENECA OH-
1016 PM EDT WED AUG 4 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR CRAWFORD COUNTY IN NORTH CENTRAL OHIO...AND SENECA...WYANDOT AND
EASTERN HANCOCK COUNTIES IN NORTHWEST OHIO...
AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FOSTORIA TO NEW RIEGEL TO CAREY TO MARSEILLES TO 15
MILES SOUTHWEST OF MARSEILLES...MOVING EAST AT 45 MPH.
THERE WAS A REPORT OF WINDS SPEEDS OF 61 MPH AT FINDLAY AIRPORT.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...UPPER
SANDUSKY...TIFFIN...SYCAMORE...HARPSTER...NEVADA...REPUBLIC...
BLOOMVILLE...CHATFIELD...BUCYRUS AND NEW WASHINGTON.
LAT...LON 4089 8366 4116 8366 4117 8342 4125 8341
4125 8284 4100 8283 4099 8272 4072 8273
4070 8329 4069 8330 4068 8342 4070 8349
4080 8349 4081 8371
TIME...MOT...LOC 0214Z 269DEG 39KT 4119 8335 4104 8331
4089 8329 4073 8341 4053 8350
$$
FITZ081
WWUS51 KCLE 050242
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1042 PM EDT WED AUG 4 2010
OHC033-063-147-175-050250-
/O.EXP.KCLE.SV.W.0167.000000T0000Z-100805T0245Z/
HANCOCK OH-CRAWFORD OH-WYANDOT OH-SENECA OH-
1042 PM EDT WED AUG 4 2010
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IN NORTH
CENTRAL OHIO...AND SENECA...WYANDOT AND EASTERN HANCOCK COUNTIES IN
NORTHWEST OHIO EXPIRES AT 1045 PM EDT...
THERE REPORTS OF WINDS SPEED OF 61 MPH WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR NORTHERN OHIO.
LAT...LON 4089 8366 4116 8366 4117 8342 4125 8341
4125 8284 4100 8283 4099 8272 4072 8273
4070 8329 4069 8330 4068 8342 4070 8349
4080 8349 4081 8371
TIME...MOT...LOC 0240Z 269DEG 39KT 4119 8297 4104 8294
4089 8292 4073 8304 4053 8313
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 8:52 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 4, 8:52 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 852 PM EDT WED AUG 4 2010 .SYNOPSIS... A COLD FRONT WILL SLOWLY MAKE ITS WAY ACROSS THE REGION TONIGHT AND EARLY THURSDAY. HIGH PRESSURE WILL BEGIN TO BUILD OVER THE AREA THURSDAY AFTERNOON AND REMAIN THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... CONVECTION IS DEVELOPING RAPIDLY OVER CENTRAL INDIANA WITH THE DAY TDWR SHOWING 55KT WINDS ON THE LEADING EDGE OF STORMS APPROACHING OHIO. CLOUD TOP TEMPERATURES ARE COOLING RAPIDLY WITH LIGHTNING STRIKE COUNTS RAPIDLY RISING. THE CONVECTION IS MOVING ABOUT DUE EAST AND WILL REACH THE SOUTHWEST PORTION OF THE FORECAST AREA BY 10 PM. THE AREA FROM FDY TO MFD TO KNOX COUNTY IS MOST A RISK FOR STORMS WITH DAMAGING WINDS BEING THE MAIN THREAT. THIS EXTRAPOLATION OF MOTION AGREES FAIRLY WELL THE 21Z RUN OF THE HRRR MODEL WHICH SHOWS THE CONVECTION MOVING EAST AND SLOWLY WEAKENING WITH REDEVELOPMENT OVER THE CENTRAL PORTION OF THE FORECAST AREA AFTER MIDNIGHT. WITH THIS MIND...WILL UPDATE THE FORECAST TO LIKELY POPS OVER THE SOUTHERN 2/3 OF THE FORECAST AREA. HIGH DEWPOINTS WILL HELP KEEP TEMPERATURES ELEVATED SO WE WILL RISE TEMPERATURES A TAD. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... COLD FRONT WILL BE PUSHING THROUGH THE AREA THURSDAY. BOTH THE GFS AND NAM MOVE THE FRONT SLOWLY THROUGH THE REGION. MODEL RH REMAIN HIGH EARLY IN THE DAY AND BOTH MODELS PRINT OUT PCPN OVER THE REGION. IT IS REASONABLE TO KEEP A CHANCE OF SHOWERS EVERYWHERE THURSDAY PARTICULARLY IN THE AM HOURS. IN THE AFTERNOON HIGH PRESSURE WILL BEGIN TO BUILD AND PCPN SHOULD BEGIN TO END FROM WEST TO EAST. A FEW SHOWERS MAY LINGER IN NE OHIO AND NW PA THU EVENING BUT I WILL MOST LIKELY END THE PCPN ALL AREAS THU NIGHT. HIGH PRESSURE WILL QUICKLY BUILD ON FRIDAY. THE GFS SHOWS A FAST MOVING BACKDOOR FRONT WITH LIMITED MOISTURE. THIS FEATURE IS VERY SUBTLE. THE GFS DOES PRINT SOME PCPN OUT ON FRIDAY BUT I DO NOT EXPECT MUCH FROM THIS FEATURE. WITH THE COLD AIR ADVECTION OVER THE LAKE IT IS POSSIBLE TO SEE A FEW ISOLATED SHOWERS BUT I WILL LEAVE IT OUT OF THE FORECAST AT THIS TIME. SAT AND SUN LOOK PLEASANT AS DRIER AIR MOVES INTO THE REGION. GUIDANCE TEMPS ARE CLUSTERED SO I DO NOT EXPECT MUCH DEVIATION. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... MODELS IN GOOD AGREEMENT AT THE BEGINNING OF THE PERIOD WITH HIGH PRESSURE RIDGING INTO THE AREA FROM THE EAST. RIDGING ALOFT WILL ATTEMPT TO BUILD INTO THE AREA FOR EARLY NEXT WEEK. THIS WILL ALLOW FOR INCREASING TEMPERATURES AND HUMIDITY. HOWEVER...THE GFS AND ECMWF TRYING TO SHOW A FRONTAL BOUNDARY DROPPING SOUTH THROUGH THE AREA TOWARD THE MIDDLE OF NEXT WEEK. GOING INTO NEXT WEEK MENTIONED SOME SLIGHT CHANCE POPS ACROSS MUCH OF THE AREA...ESPECIALLY AROUND THE TIMING OF THE FRONTAL BOUNDARY DROPPING THROUGH THE AREA. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... DEBRIS CLOUDS IN THE WAKE OF AN EARLIER MCS WILL LINGER ACROSS THE REGION THROUGH THE EVENING. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION SO ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. OF MOST CONCERN IS THE COMPLEX OF THUNDERSTORMS TAKING SHAPE ACROSS CENTRAL INDIANA. OUTFLOW FROM THIS COMPLEX WILL LIKELY CAUSE DEVELOPMENT ACROSS NORTHERN OHIO STARTING NEAR KFDY AROUND 02Z THEN PROGRESSING EASTWARD ACROSS THE REGION. THE STRONGEST THUNDERSTORMS WILL LIKELY BE NEAR AND SOUTH OF A KFDY TO KYNG LINE. MENTIONED GUSTS TO 35 KNOTS IN THE TAFS NEAR AND SOUTH OF THIS LINE. IFR CONDITIONS ARE EXPECTED WITH THE THUNDERSTORMS. IN THE WAKE OF THE THUNDERSTORM COMPLEX THERE SHOULD BE A RETURN OF FOG. SOME LOCATIONS COULD ONCE AGAIN DIP TO IFR LEVELS TOWARD SUNRISE. CEILINGS WILL ALSO DIP BUT BELIEVE THEY WILL REMAIN 1500 FEET OR HIGHER. WESTERLY WINDS WILL BECOME GUSTY FOR MOST LOCATIONS THROUGH THE AFTERNOON AS A COLD FRONT PASSES. .OUTLOOK...MVFR FOG POSSIBLE FRIDAY MORNING FOR INLAND SITES. VFR CONDITIONS FRIDAY THROUGH SUNDAY. && .MARINE... HIGH PRESSURE OFF TO THE EAST OF THE LAKE WILL ALLOW FOR SOUTHERLY WINDS TO CONTINUE AHEAD OF THE APPROACHING COLD FRONT. MODELS SHOWING THE FRONT TO MOVE THROUGH THE AREA THURSDAY WITH A REINFORCING TROUGH OF LOW PRESSURE MOVING OVER THE LAKE EARLY FRIDAY. HIGH PRESSURE WILL BUILD OVER THE LAKE DURING THE WEEKEND ALLOWING FOR LIGHTER WINDS AND WAVES. WILL HOLD OFF FOR NOW...BUT WITH WESTERLY WINDS INCREASING BEHIND THE FRONT THE POTENTIAL FOR A SMALL CRAFT ADVISORY WILL HAVE TO BE MONITORED FOR BETWEEN THURSDAY AFTERNOON AND LATE FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...GARNET NEAR TERM...REL SHORT TERM...GARNET LONG TERM...ABE AVIATION...MULLEN MARINE...ABE
Hazardous weather outlook, Aug 4, 5:11 AM EDT, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 511 AM EDT WED AUG 4 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-050915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 511 AM EDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A THREAT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS COULD APPROACH SEVERE LEVELS AND LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 4, 5:10 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
510 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 5 ESE NAVARRE 40.69N 81.43W
08/04/2010 STARK OH EMERGENCY MNGR
NUMEROUS TREES DOWN IN A CAMPING AREA NEAR HAUT AND
SHREMAN CHURCH ROADS. NO INJURIES.
&&Special weather statement, Aug 4, 9:35 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 935 PM EDT WED AUG 4 2010 OHZ017-027-050245- HANCOCK-WYANDOT- INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...CAREY 935 PM EDT WED AUG 4 2010 ...LINE OF STRONG THUNDERSTORMS APPROACHING HANCOCK AND WYANDOT COUNTIES... AT 932 PM...THERE WAS A LINE OF STRONG THUNDERSTORMS LOCATED FROM DEFIANCE TO LIMA. THIS LINE OF STORMS WILL CONTINUE TO MOVE TO THE EAST AT AROUND 40 MPH. WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE AS IT TRACKS ACROSS BENTON RIDGE...RAWSON...ARLINGTON AND FINDLAY. THESE STRONGER WINDS MAY MOVE INTO WYANDOT COUNTY NEAR OR SHORTLY AFTER 10 PM.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:13 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 62 min |
| Aug 4, 10:43 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Seneca | 47 min |
| Aug 4, 10:46 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 27 min |
| Aug 5, 4:19 AM EDT | Small Craft Advisory | CLE | 47 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.